Frequency of flutamide induced hepatotoxicity in patients with prostate carcinoma


Cetin M. , Demirci D. , Unal A. , Altinbas M. , Guven M. , Unluhizarci K.

HUMAN & EXPERIMENTAL TOXICOLOGY, cilt.18, ss.137-140, 1999 (SCI İndekslerine Giren Dergi) identifier identifier identifier

  • Cilt numarası: 18 Konu: 3
  • Basım Tarihi: 1999
  • Doi Numarası: 10.1191/096032799678839806
  • Dergi Adı: HUMAN & EXPERIMENTAL TOXICOLOGY
  • Sayfa Sayıları: ss.137-140

Özet

To identify and describe the frequency and severity of hepatotoxicity in patients who received flutamide therapy for prostate cancer, 22 patients were treated with the combination of flutamide and goserilin or orchiectomy, After diagnosis and staging of prostate cancer, baseline results were obtained for a set of five liver function tests (LF T-s). Hepatotoxicity was assessed according to the WHO criteria, After initiation of flutamide therapy, LF T-s were performed at 4, 8 and 12 weeks and every 2 months thereafter, Severe hepatotoxicity appeared in two of 22 (9%) patients, Following the discontinuation of flutamide, one patient died due to acute liver failure. On the other patient an improvement of LF T-s occurred alter cessation of flutamide, The observed severe hepatotoxicity in two of 22 (9%) patients occurred more frequent than is predicted in the literature. Patients treated with flutamide, having symptomatic or asymptomatic liver enzyme elevations, should be taken off therapy as soon as possible.